My father had angioplasty 5 weeks ago because of a 95% blockage in the main artery of his heart. A stint was put in successfully and heart pain is gone. Since then, his feet have turned purple, almost bruised looking. His doctor, which is excellent, said the cholesterol was disturbed from the procedure and has moved into the small blood veins in his feet. He is 65 years old in good health. He has been checked and the doctors say it is not life threatening, but that his feet will stay this way. They have taken him off of blood thinners thinking it would help, but it did not. A possibility later on is the removal of a toe. This is very painful to him, and his doctor could not find a new procedure or medication to help him. Do you know of anywhere he can go, or is there anywhere I can do research to see what we can do to help him. His kidneys have been checked and are fine.
This "blue toe syndrome" as it is sometimes called is a common complication of
cardiac catheterization and intervention (angioplasty and stenting.)
It might be a good idea to see a vascular medicine physician who would know how
to optimize the blood flow to that area. This may have already been done, in which
case, there are no options except to follow the course as the body attempts to heal
the toe or toes. Unfortunately, the more underlying vascular disease that a patient
has, the more likely it is that the patient will get the syndrome, and the less likely
it will heal quickly and good. If you would like a second opinion at the Cleveland Clinic
simply call 1-800-CCF-CARE and ask for an appointment in vascular medicine with Dr. Fonseca
or one of the other vascular medicine physicians. Good Luck. I hope this information has been
helpful and informative, and I apologize that there is no where to search for anything but what I
have said; there is no one who understands this disease process better than a vascular medicine physician.
Feel free to write back with any further questions.
Information provided in the heart forum is intended for general medical informational purposes only,
actual diagnosis and treatment can only be made by your physician(s).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.